Sulpiride Plus Hydroxyzine Decrease Tinnitus Perception

Discussion in 'Research News' started by Danny Boy, Jul 9, 2015.

tinnitus forum
    1. Danny Boy
      Cheerful

      Danny Boy Member Benefactor Hall of Fame

      Location:
      England
      Tinnitus Since:
      7/2014
      Cause of Tinnitus:
      Ear infection
      Sulpiride plus hydroxyzine decrease tinnitus perception.
      Lopez-Gonzalez MA1, Moliner-Peiro F, Alfaro-Garcia J, Esteban-Ortega F.
      Author information

      Abstract
      OBJECTIVES:
      The aim of the study is to confirm the effectiveness of sulpiride and hydroxyzine in tinnitus patients. The administration of sulpiride, a D2 antagonist of dopamine receptors, together with hydroxyzine, a subcortical sedative, covers the areas of tinnitus perception.

      METHODS:
      A prospective, randomized, single blinded, placebo-control study was done in general otorhinolaryngology consultations for 2002-2004 in Seville and Zaragoza (Spain). One hundred and fifty patients consulted for subjective tinnitus. They were included randomly in three groups of 50. A group took sulpiride (50 mg/8 h) alone, other the same dose of sulpiride plus hydroxyzine (25 mg/12 h), and the third placebo (lactose), for 1 month. One hundred and twenty-two patients completed the study. Clinical history, tonal audiometry, tympanometry, and tinnitometry were done in the beginning and end of the study. Subjective Grading of Tinnitus Perception and visual analogical scale (0-10) were done for result evaluation.

      RESULTS:
      Based on the Subjective Grading of Tinnitus Perception, tinnitus perception diminished by 56% in patients treated with sulpiride and by 81% in patients treated with sulpiride plus hydroxyzine. Based on the visual analogical scale, tinnitus perception diminished from 7.8 to 6.3 in the patients treated with sulpiride, and from 7.8 to 5.1 in those treated with sulpiride plus hydroxyzine.

      CONCLUSIONS:
      Sulpiride plus hydroxyzine decreases tinnitus perception. Tinnitus auditolimbic dopaminergic pathway opens wide therapeutical implications.
       
      • Like Like x 1
      • Informative Informative x 1
    2. ruben ruiz

      ruben ruiz Member

      Location:
      Tucson, AZ
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      I believe it was meds and stress
      The side effects are lengthy and are not nice. We need better. Its on its way.
       
      • Like Like x 1
    3. Danny Boy
      Cheerful

      Danny Boy Member Benefactor Hall of Fame

      Location:
      England
      Tinnitus Since:
      7/2014
      Cause of Tinnitus:
      Ear infection
      It's better than nothing. I'm sure trobalt is more dangerous.
       
      • Like Like x 1
      • Agree Agree x 1
    4. Inge
      Cool

      Inge Member

      Location:
      california
      Tinnitus Since:
      11/2014
      Cause of Tinnitus:
      benzodiazepine withdrawal
      I am taking these drugs and my T has reduced 60%. Yes, I am experiencing bad side effects, but I am choosing those over screaming T any day. However, sulpiride is not FDA approved. You have to get it from Canada, Europe, or Mexico.
       
      • Like Like x 1
    5. valeri

      valeri Member Benefactor Team Awareness

      Location:
      Australia
      Tinnitus Since:
      09/2011
      What is the name of drug containing these ingredients?
       
    6. Robb09
      Alienated

      Robb09 Member

      Location:
      Canada
      Tinnitus Since:
      3/2015
      Cause of Tinnitus:
      buzzing shaver/laptop fan whine/pellet gun/music/caff/wax/ eardrum red
      what was the side effect you were experiencing?
       
    7. undecided
      Fine

      undecided Member

      Location:
      Greece
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Unknown.
      There is a similar study (sulpiride + melatonin) with equally encouraging results.
      However, sulpiride will give you man boobs (milky ones, too), among other things and is probably one of the nastiest drugs out there. Use with caution.
      I have a package of dogmatyl (sulpiride) waiting but I will never try it. And that comes from a person that's had benzos, trobalt, tegretol, Sabril and a shitload of other crap eaten.
       
    8. Inge
      Cool

      Inge Member

      Location:
      california
      Tinnitus Since:
      11/2014
      Cause of Tinnitus:
      benzodiazepine withdrawal
      Side effects I have from sulpiride is not having a period, breast enlargement, breast lactation and weight gain. But the reduction in the loudness of T is remarkable. It is the difference between total agony or having some sort of life.
       
      • Optimistic Optimistic x 1
    9. lost horizons

      lost horizons Member

      Tinnitus Since:
      June 2014
      Sounds like it causes some serious hormonal changes. Hopefully, they reverse when one stops taking the drug. Need safer medicine.
       
      • Agree Agree x 1
    10. tshapiro

      tshapiro Member Benefactor

      Location:
      Jacksonville Florida
      Tinnitus Since:
      10/2014
      Hey DB... thanks for posting. Appreciate your research.
       
      • Like Like x 1
    11. nills
      Barefooter

      nills Member Benefactor

      Location:
      Belgium
      Tinnitus Since:
      11/2009
      Cause of Tinnitus:
      acoustic trauma
      HI Inge good you come to share your experience ... Are you still on it or planning to come off it and do you think T will return louder? ... Did a doctor prescribe you this or you just testing it yourself ... Any extra info would be appreciated! :)
       
    12. papu
      Amazed

      papu Member Benefactor

      Tinnitus Since:
      03/2015
      Cause of Tinnitus:
      Acoustic Trauma
      Sticking with trobalt I rather be blue than have milky man boobs
       
      • Funny Funny x 2
      • Agree Agree x 1
    13. Inge
      Cool

      Inge Member

      Location:
      california
      Tinnitus Since:
      11/2014
      Cause of Tinnitus:
      benzodiazepine withdrawal
      sulpiride is an anti psychotic med and these types of meds can have hormonal side effects. My US psychiatrist says the side effects will subside if I stop taking it. It was originally prescribed by a docter in Europe. I am now experimenting with cutting the dose in half, from 200 to 100 mg, as well as cutting the hydroxyzine from 50 to 25 mg. I have been taking this combo for six months now, and in this time my T has gone from 9/10 to 4/10. Google tinnitus plus sulpiride plus hydroxyzine and you will come across a study done in Spain, where most patients noticed a 80% reduction in their T. However, I also use hearing aids to mask which has also been beneficial. Also I abstain from alcohol, nicotine and caffeine as stimulants spike my T. So for me it is a combination of practices that have had a positive effect on my T.
       
      • Like Like x 2
    14. Dubbyaman
      Angry

      Dubbyaman Member

      Location:
      Northern Indiana
      Tinnitus Since:
      10/2014
      Cause of Tinnitus:
      Excessive loud noise
    15. Carlos1

      Carlos1 Member Benefactor

      Location:
      Boston
      Tinnitus Since:
      08/2013
      Cause of Tinnitus:
      Root Canal
      • Like Like x 2
    16. Dubbyaman
      Angry

      Dubbyaman Member

      Location:
      Northern Indiana
      Tinnitus Since:
      10/2014
      Cause of Tinnitus:
      Excessive loud noise
      yeah it seems like every drug out there that can help t has nasty side effects :(
       
    17. Christian78
      Alone

      Christian78 Member

      Location:
      Gothenburg
      Tinnitus Since:
      (Sep 2013)
      Cause of Tinnitus:
      progressive tinnitus, time of expiring in next 3-6 months
      • Like Like x 1
    18. raymundo2245

      raymundo2245 Member

      Location:
      USA
      Tinnitus Since:
      3/10/2014
      Cause of Tinnitus:
      noise induced
      According to Danny Boy it helped him, so i may give it a try!
       
    19. raymundo2245

      raymundo2245 Member

      Location:
      USA
      Tinnitus Since:
      3/10/2014
      Cause of Tinnitus:
      noise induced
      Maybe if taking it in smaller amounts it can help the side effects........
      What are the side effects?
       
    20. Mithrandir
      Ape-like

      Mithrandir Member

      Tinnitus Since:
      10/2015
      Cause of Tinnitus:
      Acoustic Trauma + NIHL
      Some people used it for light H & T in France with good results and no particular side effects. I don't know if little dosage is enough to have some relief...
       
    21. jacob21
      Amazed

      jacob21 Member

      Tinnitus Since:
      2008
      Cause of Tinnitus:
      Trauma sonor
      Did someone tried Sulpiride + melatonine beside Inge ?
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.